Since analysis and simulation of biological phenomena require the availability of their fully specified models, one needs to be able to estimate unknown parameter values of the models. In this paper we deal with identifiability of parametrizations which is the property of one-to-one correspondence of parameter values and the corresponding outputs of the models. Verification of identifiability of a parametrization precedes estimation of numerical values of parameters, and thus determination of a fully specified model of a considered phenomenon. We derive necessary and sufficient conditions for the parametrizations of polynomial and rational systems to be structurally or globally identifiable. The results are applied to investigate the identifiability properties of the system modeling a chain of two enzyme-catalyzed irreversible reactions. The other examples deal with the phenomena modeled by using Michaelis–Menten kinetics and the model of a peptide chain elongation.
Additional Metadata
Keywords structural identifiability, global identifiability, polynomial systems, rational systems
Persistent URL dx.doi.org/10.1016/j.mbs.2009.11.002
Journal Mathematical Biosciences
Citation
Nemcová, J. (2010). Structural identifiability of polynomial and rational systems. Mathematical Biosciences, 223(2), 83–96. doi:10.1016/j.mbs.2009.11.002